What Medications Make My Dry Eye Worse?
- Antihistamines and decongestants
- Hypertension medications
- Hormone treatments
- Pain relievers
- Acne medications
- Gastrointestinal (GI) medications
- Chemotherapy medicines
- Antipsychotic medications
See Can Medications Cause Dry Eyes? for specific examples and brand names of medications that can make dry eyes worse.
If you feel your dry eye symptoms have worsened since starting a particular medicine, discuss this with the doctor who prescribed the medication to see if an equally effective alternative is available.
About the Author: Gary Heiting, OD, is senior editor of AllAboutVision.com. Dr. Heiting has more than 30 years of experience as an eye care provider, health educator and consultant to the eyewear industry. His special interests include nearsightedness, myopia control, and the effects of blue light on the eye.
Page updated January 2018